A 43-year-old member asked:
Disclaimer

could metformin cause a loss of taste and smell?

1 doctor answer
Dr. Eric Weisman
35 years experience Neurology
Usually not: Tell your doctor you are having this problem. Acidosis, hypoglycemia and allergic reaction can occur.
Answered on Apr 25, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A female asked:
Dr. Walter Husar
32 years experience Neurology
Possibly.....: Between january 2004 and october 2012, 34 individuals taking metformin reported anosmia to the fda. A total of 22852 metformin drug adverse event reac ... Read More
A female asked:
Dr. David Sneid
40 years experience Endocrinology
Loss or abnormal: Taste and smell are well-known potential side effects of metformin therapy. Discuss w/your physician. There are other drugs available (after diet/exer ... Read More
A 47-year-old female asked:
Dr. Addagada Rao
55 years experience General Surgery
Yes it does: Metformin is a great drug to control blood sugar in diabetics , if it is helping you ignore the smell and should continue , it is known to smell bad ... Read More
1
1 thank
A 39-year-old member asked:
Dr. Vasu Brown
33 years experience Integrative Medicine
Yes: For some medical weight loss programs metformin is used for weight loss has to be done under physician supervision.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month